Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 25, 2006, 3:18 PM HST for Hawaii County, Hawaii. It took effect at Feb 25, 2006, 4:00 PM HST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2006, 3:18 PM HST (01:18 UTC)
- In effect from
- Feb 25, 2006, 4:00 PM HST
- Expired
- Feb 26, 2006, 9:54 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 260118 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST SAT FEB 25 2006 ...HIGH WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA TONIGHT AND SUNDAY... .AN UPPER LEVEL DISTURBANCE WILL BRING HIGH WINDS TO THE BIG ISLAND SUMMITS TONIGHT AND SUNDAY. THE WINDS WILL WEAKEN BY SUNDAY NIGHT AS THE DISTURBANCE MOVES AWAY. HIZ028-261330- /O.NEW.PHFO.HW.W.0004.060226T0200Z-060227T0200Z/ BIG ISLAND SUMMITS- 318 PM HST SAT FEB 25 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM HST SUNDAY. WINDS OF 45 TO 55 MPH...WITH HIGHER GUSTS...ARE EXPECTED FOR THE HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA TONIGHT AND SUNDAY. A HIGH WIND WARNING FOR THE SUMMIT AREAS MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR FREQUENT GUSTS OVER 60 MPH...ARE IMMINENT. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. $$ RAB
2 follow-up statements
000 WWHW70 PHFO 261409 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 409 AM HST SUN FEB 26 2006 ...STRONG WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA CONTINUE TODAY... .AN UPPER LEVEL DISTURBANCE WILL MAINTAIN STRONG WINDS AT THE BIG ISLAND SUMMITS TODAY. THE WINDS WILL WEAKEN TONIGHT AS THE DISTURBANCE MOVES AWAY. HIZ028-270200- /O.CON.PHFO.HW.W.0004.000000T0000Z-060227T0200Z/ BIG ISLAND SUMMITS- 409 AM HST SUN FEB 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... WINDS OF 30 TO 50 MPH...WITH HIGHER GUSTS...ARE EXPECTED FOR THE HIGHEST ELEVATIONS OF MAUNA LOA AND MAUNA KEA TODAY. A HIGH WIND WARNING FOR THE SUMMIT AREAS MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR FREQUENT GUSTS OVER 60 MPH...ARE IMMINENT. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. $$
000 WWHW70 PHFO 261954 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST SUN FEB 26 2006 HIZ028-262100- /O.CAN.PHFO.HW.W.0004.000000T0000Z-060227T0200Z/ BIG ISLAND SUMMITS- 954 AM HST SUN FEB 26 2006 ...HIGH WIND WARNING IS CANCELLED... SUMMIT LEVEL WINDS HAD DROPPED TO NEAR 25 MPH LATE THIS MORNING...AND ARE NOT EXPECTED TO INCREASE SIGNIFICANTLY THIS AFTERNOON. $$ RAB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 25, 10:43 AM HST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 25, 10:43 AM HST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1043 AM HST SAT FEB 25 2006 .SYNOPSIS... A WEAK RIDGE NEAR THE ISLANDS WILL KEEP THE WEATHER GENERALLY FINE FOR THE WEEKEND. WINDS WILL TURN FROM TRADES TO SOUTHEASTERLIES BY TUESDAY...AND MOISTURE WILL BEGIN TO INCREASE. DEEPER MOISTURE WILL SPREAD FROM WEST TO EAST ACROSS THE CHAIN LATE TUESDAY INTO WEDNESDAY...WITH A RISK FOR MORE WIDESPREAD AND HEAVIER SHOWERS. && .DISCUSSION... WE HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO THE POP AND WEATHER GRIDS FROM THIS AFTERNOON THROUGH TUESDAY. THE MODELS ARE IN GOOD AGREEMENT THAT THE CURRENT PATTERN OF DRY AIR ADVECTION ON NORTHEAST WINDS WILL PERSIST THROUGH MONDAY NIGHT. ALTHOUGH THE SYSTEM TO THE WEST TRIES TO SQUEEZE EASTWARD...THE MODELS SHOW THAT THE DRIER AIR WILL INITIALLY WIN OUT...KEEPING RAINFALL RATHER LIMITED THROUGH MONDAY. THE MODELS SHOW A WEAK SURFACE RIDGE EXTENDING NORTH TO SOUTH ACROSS THE ISLANDS DURING THE NEXT COUPLE DAYS AS WELL. RATHER BEWILDERING IS THE STRONG GRADIENT AND BRISK WINDS PROGGED TO BE AT THE SURFACE WHILE UP AT 850 MB THE MODELS SHOW RATHER WEAK TRADES. THIS MAKES IT DIFFICULT TO DETERMINE IF SENSIBLE WEATHER WILL BE MORE CONVECTIVE THROUGH MONDAY WITH AFTERNOON CLOUDINESS AND A FEW SHOWERS FOLLOWED BY NIGHTTIME CLEARING...OR WILL IT BE MORE TRADE-LIKE. HAVE PAINTED A HYBRID-PATTERN IN THE GRIDS. THUS FAR THE THICKER HIGH CLOUDINESS HAS HAD A TOUGH TIME GETTING EAST OF 150W. WHILE THE MODELS STILL SHOW A SIGNIFICANT INCREASE IN UPPER LEVEL MOISTURE OVER THE NEXT DAY OR SO...IT IS NOT QUITE AS PRONOUNCED AS EARLIER RUNS HAVE SHOWN. CURRENT FORECAST PAINTS A RATHER CLOUDY PICTURE FOR THE NEXT COUPLE DAYS...AND WHILE THIS MAY BE A BIT PESSIMISTIC...PREFER TO WATCH SATELLITE TRENDS AWHILE LONGER BEFORE MAKING REVISIONS. THERE IS STILL GOOD AGREEMENT THAT LATER TUE...DEEP LAYER MOISTURE ADVECTION ON A CONVERGENT SOUTHERLY WINDS WILL EVENTUALLY TAKE OVER AND SPREAD IN FROM THE WEST. THE GFS MODEL SHOWS PRECIPITABLE WATER APPROACHING 2 INCHES FOR KAUAI TUESDAY NIGHT AND SPREADING EASTWARD. AT LEAST FOR THE WESTERN MAIN ISLANDS...THERE SHOULD BE PLENTY OF MOISTURE IN PLACE FOR SOME LOCALLY HEAVY SHOWERS BY THEN. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && R BALLARD
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.